Alert archive / Indiana / Small Craft Advisories in 2022

Small Craft Advisory 13, NWS Northern Indiana

February 4, 2022

NWS Northern Indiana issued this small craft advisory at Feb 4, 2022, 4:18 PM EST. It took effect at Feb 4, 2022, 10:00 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2022, 4:18 PM EST (21:18 UTC)
In effect from
Feb 4, 2022, 10:00 PM EST
Expired
Feb 6, 2022, 10:00 AM EST
In force
36 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

168 
WHUS73 KIWX 042118
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
418 PM EST Fri Feb 4 2022

LMZ043-046-050530-
/O.NEW.KIWX.SC.Y.0013.220205T0300Z-220206T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
418 PM EST Fri Feb 4 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY...

* WHAT...Northwest wind 15 to 25 knots backing west at 5 to 15
  knots Saturday morning, then south 15 to 25 knots with gusts up
  to 30 knots Saturday afternoon through Saturday night. Southwest
  15 to 20 knots with gusts up to 25 knots Sunday morning. Waves
  generally 2 to 5 feet in ice free areas. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 10 PM this evening to 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
414 
WHUS73 KIWX 050200
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
900 PM EST Fri Feb 4 2022

LMZ043-046-051000-
/O.CON.KIWX.SC.Y.0013.220205T0300Z-220206T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
900 PM EST Fri Feb 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WHAT...Southwest wind 15 to 25 knots veering northwest late
  tonight then backing west and diminishing to 5 to 15 knots 
  Saturday morning, then south 15 to 25 knots with gusts up to 30 
  knots Saturday afternoon through Saturday night. Southwest 15 to
  20 knots with gusts up to 25 knots Sunday morning. Waves 
  generally 2 to 5 feet in ice free areas. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
195 
WHUS73 KIWX 050857
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
357 AM EST Sat Feb 5 2022

LMZ043-046-051700-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
357 AM EST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WHAT...West wind 10 to 20 knots backing south in the afternoon
  with gusts to 25 knots. South wind 15 to 25 knots with gusts to
  30 knots tonight, shifting southwest at 10 to 20 knots by
  Sunday. Waves 3 to 5 feet subsiding to 1 to 4 feet this
  afternoon. Waves 2 to 5 feet tonight into Sunday morning.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
754 
WHUS73 KIWX 051605
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1105 AM EST Sat Feb 5 2022

LMZ043-046-060015-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1105 AM EST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WHAT...West wind 10 to 20 knots backing south in the afternoon 
  with gusts to 25 knots. South wind 15 to 25 knots with gusts 
  to 30 knots tonight, shifting southwest at 10 to 20 knots by 
  Sunday. Waves 3 to 5 feet subsiding to 1 to 4 feet this 
  afternoon. Waves 2 to 5 feet tonight into Sunday morning.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
857 
WHUS73 KIWX 052034
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
334 PM EST Sat Feb 5 2022

LMZ043-046-060445-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
334 PM EST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WHAT...South wind 15 to 25 knots with gusts up to 30 knots
  tonight. Southwest wind 10 to 20 knots Sunday. Waves 2 to 5 
  feet in ice free areas, subsiding Sunday morning. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
089 
WHUS73 KIWX 060327
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1027 PM EST Sat Feb 5 2022

LMZ043-046-061130-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1027 PM EST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WHAT...South winds 15 to 30 knots overnight. Southwest 10 to 20
  knots with gusts up to 25 knots Sunday morning. Waves 2 to 5
  feet in ice free areas, subsiding Sunday morning.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
794 
WHUS73 KIWX 060919
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
419 AM EST Sun Feb 6 2022

LMZ043-046-061500-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
419 AM EST Sun Feb 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...South wind 10 to 20 knots. Gusts up to 25 knots through
  late morning. Waves 1 to 4 feet subsiding to 1 to 2 feet this
  afternoon, with the highest waves north of New Buffalo, MI.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 3:51 PM EST, 27 minutes earlier.

Area forecast discussion, Feb 4, 3:51 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
351 PM EST Fri Feb 4 2022

.SYNOPSIS...
Issued at 350 PM EST Fri Feb 4 2022

Light snow will redevelop this evening in response to a potent
clipper diving southeastward across the Great Lakes. Lake effect
snows will follow this system late tonight into Saturday afternoon.
Additional accumulations of an inch or less expected inland with
1 to 3 inches likely near lake Michigan. Cold temperatures and
bitterly cold wind chills will persist through the weekend.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 350 PM EST Fri Feb 4 2022

No significant changes in previous forecast as the first of
several waves in the coming days is fast approaching from the west
with increasing clouds and eventually a quick shot of some very
light snow for most areas this evening. Despite how semi
impressive the radar looks, a lot of dry air exists away from the
lake (where some pre conditioning from the left over single band
that resided to the west for a few days) it is taking till almost
the back part of the returns to reach the ground, hence the
limited accumulation potential. The combination of this pre
conditioning and some lake enhancement on the SW flow will help
give somewhat better chances for several tenths of an inch of snow
across Berrien and LaPorte counties with further distance from
the lake likely to only yield T to maybe a tenth or 2. By later
this evening into the overnight, inversion heights will
dramatically increase (albeit briefly) with 0-2 km Theta E lapse
rates pushing 0 if not slightly negative across Berrien county.
Overall NW flow would suggest Berrien county will be in the
cross hairs for the longest duration of lake effect. The single
band setup that was discussed will take a bit of time to
establish, more towards late tonight into early Saturday, but may
drop some quick accumulations as it meanders along, not remaining
in place for long as flow quickly becomes SW and S by Sat
afternoon. Berrien county could see upwards of 1 to 3 inches for
the entire system with much lesser amounts elsewhere as already
noted.

Now for the overnight lows and wind chills. The clouds from this
system will be around much of the evening and into the overnight
before clearing out away from the lake. How fast this happens will
determine how fast temps freefall into the single digits across
the south and wind chills respond. have left a -10 to -15 range
late tonight into Sat morning but some differences either way
could occur depending on the factors noted.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 350 PM EST Fri Feb 4 2022

Series of waves continue in an active northern stream flow through
the period. Most of them will not pose much of a concern until we
get towards the end of next week when some moisture arrives and
brings a chance for snow to the area with another system into the
weekend. Lots of time to sort out details on those systems in
later forecasts.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1214 PM EST Fri Feb 4 2022

VFR conditions through 00Z. Stratus from clipper system will
spread from KSBN and into KFWA through 06Z. At KSBN This will
bring a period of MVFR with isolated IFR CIG. Lake effect snow
will bring isolated MVFR/IFR VSBY around KSBN...but low
confidence of IFR VSBY reduction at KSBN. MVFR CIG continues at
KSBN for the remainder of the forecast period.

KFWA will improve after 10Z with VFR conditions for the remainder
of the forecast period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Lewis

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 4, 3:59 PM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
359 PM EST Fri Feb 4 2022

INZ005>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-052100-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-St. Joseph-Branch-Hillsdale-Williams-
Defiance-Henry-Paulding-Putnam-Van Wert-
359 PM EST Fri Feb 4 2022 /259 PM CST Fri Feb 4 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Light snow will overspread the area again tonight. Snow
accumulations of one inch or less are expected. Bitterly cold wind
chills of 5 to 10 below zero are expected through this morning.

Travel may remain difficult in mainly rural areas tonight as cleanup
efforts continue.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-004-MIZ077-052100-
La Porte-St. Joseph-Berrien-
359 PM EST Fri Feb 4 2022 /259 PM CST Fri Feb 4 2022/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Light snow will overspread the area again this evening followed by
lake effect snow showers overnight. Snow accumulations of 1 to 3
inches are expected.

Travel may remain difficult in mainly rural areas tonight as cleanup
efforts continue.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Lake effect snow showers will continue through Saturday morning.
Additional minor accumulations will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-052100-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
359 PM EST Fri Feb 4 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 4, 10:29 AM EST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EST FRI FEB 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HEAVY SNOW       KENDALLVILLE            41.44N 85.27W
02/04/2022  M14.5 INCH       NOBLE              IN   PUBLIC

&&
Local storm report, Feb 4, 10:33 AM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1033 AM EST FRI FEB 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     HEAVY SNOW       1 NNE WINONA LAKE       41.24N 85.80W
02/04/2022  E13.2 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

            TWO DAY STORM TOTAL.

&&

MSL
Local storm report, Feb 4, 12:10 PM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 PM EST FRI FEB 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HEAVY SNOW       1 N MALINTA             41.33N 84.04W
02/04/2022  E11.0 INCH       HENRY              OH   PUBLIC

            3 INCHES FELL WITH THE FIRST STORM AND 8
            INCHES WITH THE SECOND FOR A EVENT TOTAL OF
            11 INCHES.

&&

LWF
Local storm report, Feb 4, 12:24 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1224 PM EST FRI FEB 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HEAVY SNOW       1 WNW ROCHESTER         41.07N 86.22W
02/04/2022  M11.0 INCH       FULTON             IN   PUBLIC

&&
Local storm report, Feb 4, 12:25 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1225 PM EST FRI FEB 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HEAVY SNOW       IDAVILLE                40.76N 86.65W
02/04/2022  M15.0 INCH       WHITE              IN   CO-OP OBSERVER

&&
Local storm report, Feb 4, 1:13 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
113 PM EST FRI FEB 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     HEAVY SNOW       2 NW WARSAW             41.25N 85.88W
02/04/2022  M14.7 INCH       KOSCIUSKO          IN   PUBLIC

            TWO DAY STORM TOTAL.

&&

MSL

Nearby

Small Craft Advisories in Indiana, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.